Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


anabolic steroids and hiv
Dec 25, 2008

Hi from the uk nelson, I was a steroid user until august this year, doing cycles of mainly deca and sustanon. I found out 6 weeks ago that I was hiv+. can you tell me if taking steroids has compromised my immune system further, or will it affect my anti retrovirals when I start them. many thanks and happy christmas. worried sick uk

Response from Mr. Vergel

You may want to read our book: "Built to Survive: A Comprehensive Guide to the Medical Use of Anabolic Therapies, Nutrition and Exercise for HIV+ Men and Women" available on amazon.com

You can also download the e-book version at the bottom of this page: http://facialwasting.org/resources.htm

My biggest concerns about people using anabolic steroids without a doctor's order and monitoring are:

1- High red blood cells/hematocrit- Anabolics increase red blood cells and sometimes to the point of danger. High red blood cells can make the blood too viscous and thick for the heart to pump

2- Prostatic inflammation in some men

3- High blood pressure that may increase kidney and heart disease

4- Mood swings if not used with a background of testosterone

But anabolics can effectively and safely be used to treat wasting syndrome if a doctor knows how to monitor these variables and keep doses within reasonable levels studied in HIV

You can read more on medibolics.com also

Nelson



Previous
CD4 Counts
Next
Advise from you

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement